Volume 18, issue 3 (2018)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 18
Issue 5, 2509–3131
Issue 4, 1883–2507
Issue 3, 1259–1881
Issue 2, 635–1258
Issue 1, 1–633

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Hyperbolic tangle surgeries and nested links

John Harnois, Hayley Olson and Rolland Trapp

Algebraic & Geometric Topology 18 (2018) 1573–1602
Abstract

Changes to gluing patterns for fully augmented links are shown to result in generalized fully augmented links. The first changes considered result in 4–tangle surgeries on hyperbolic fully augmented links that produce hyperbolic generalized fully augmented links. These surgeries motivate the definition of nested links, and a characterization of hyperbolic nested links is given. Finally, the geometry of nested links is compared to that of fully augmented links.

Keywords
hyperbolic link, fully augmented link
Mathematical Subject Classification 2010
Primary: 57M25
Secondary: 57M50
References
Publication
Received: 3 February 2017
Revised: 6 September 2017
Accepted: 12 September 2017
Published: 3 April 2018
Authors
John Harnois
Department of Mathematics
University of Virginia
Charlottesville, VA
United States
Hayley Olson
Department of Mathematics
University of Nebraska
Lincoln, NE
United States
Rolland Trapp
Department of Mathematics
California State University
San Bernardino, CA
United States